MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Uveitis (2122); Blurred Vision (2137); Visual Impairment (2138); Unspecified Eye / Vision Problem (4471)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: patient weight: information unknown/not provided.Section d6b: if explanted, give date: not applicable, as the lens remains implanted.Section h3-other (81): the device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the preloaded intraocular lens (iol) was implanted in the right eye (od), the patient initially reported having no issues.However, the patient noted that the vision in the od is getting worse over time.Medical records were received, which provided additional information.Based on pre-operative calculations, the refractive target for the od was plano.The cataract surgery operative report od description included the surgeon's standard pre-operative, intra-operative, and post-op cataract surgery steps which were followed with no complications.No secondary surgical or medical interventions were performed outside of standard of care.On (b)(6), 2022, the patient visual acuity (va) od was 20/20 and intraocular pressure (iop) was 16.On (b)(6), 2022, the original surgeon prescribed inreltys four times a day (qid) and the patient¿s uncorrected (sc) va od was 20/20-1 and iop was 13.On (b)(6), 2022, the patient¿s va sc od was 20/20-1 and iop was 15.The patient was also diagnosed with dry eye syndrome and prescribed artificial tears, one drop qid and as needed.On (b)(6), 2022, the patient¿s od va was 20/20-2.On (b)(6), 2022, the patient was examined by a different doctor and the patient¿s od uncorrected distance (dist sc) va was 20/25 and iop was 19.It was noted uncomplicated iol od, and the surgery looked excellent.It was noted that the od had major spasms and has double vision (monocular diplopia) since (b)(6), 2022.Refraction after the other eye stabilizes after cataract surgery.On (b)(6), 2022, the patient was examined by a different doctor, who reported that the od lens was well centered and optical coherence tomography (oct) was flat, no cell.On (b)(6), 2023, the patient was examined by a different doctor, who reported that the patient was experiencing blurred vision od; od uncorrected distance (dsc) va was 20/25- and iop was 12.Upon examination, the periphery showed no holes or tears, attached, and small, flat choroidal nevus, small nasal.It was determined by two different doctors that the lingering diplopia was due to medical marijuana use and was not neurological, however, the patient still complaints of diplopia.It was noted that the patient has very minimal iritis which will be treated with lotemax 0.5% ophthalmic suspension 1 gtt qid od and atropine sulfate 1% 1 gtt twice a day (bid) od.The patient was also prescribed latanoprost 0.005% ophthalmic solution, 1 drop once a day at bedtime (qhs) od, noted at the (b)(6), 2023 visit.Od va on (b)(6), 2023 was dsc 20/40-2.On (b)(6), 2023, the patient was examined by a different doctor and the patient¿s corrected va was 20/20 both eyes (ou) with pinhole and color vision was 8/8 ou.On (b)(6), 2023, the patient visited a previously seen doctor, and the od va was dsc 20/30- and iop was 14.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: through follow-up, the patient's weight was provided, 140 pounds.The following sections have been updated accordingly: section a4: patient weight: 140 pound(s).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18062613
Report Number3012236936-2023-02779
Device Sequence Number20707881
Product Code HQL
UDI-Device Identifier05050474558281
UDI-Public(01)05050474558281(17)240215
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceWhite